Kentucky, 2002

Damaging Wind in Kentucky, June 5, 2002

June 5, 2002 · NWS PAH · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 5, 1:00 PM CST, 1 hour earlier.

Area forecast discussion, Jun 5, 1:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT WED JUN 5 2002

MAIN CONCERNS FOR THIS FORECAST ARE EVOLUTION OF CONVECTION THIS
AFTERNOON AND TONIGHT.

CLUSTER OF STORMS CONTINUES TO PROGRESS EASTWARD ACROSS CENTRAL
PORTIONS OF THE FORECAST AREA EARLY THIS AFTERNOON.  THESE STORMS
HAVE BEEN STRONG...BUT SEVERE REPORTS HAVE BEEN DIFFICULT TO COME
BY.  THE AIRMASS AHEAD OF THE CONVECTION IS NO MORE UNSTABLE THAN
THAT WHICH IS CURRENTLY FEEDING THE STORMS.  THEREFORE SHOULD
CONTINUE TO SEE PULSY STRONG/SEVERE STORMS WITH ISOLATED DAMAGING
WINDS AND MARGINAL HAIL EVENTS AS THE STORM SYSTEM MOVES EAST ACROSS
WESTERN KENTUCKY.

THERE SHOULD BE AN END TO THE PRECIPITATION THIS AFTERNOON OR EARLY
EVENING BEHIND THIS AREA OF CONVECTION.  HOWEVER...THE AVN AND
MESOETA CONTINUE TO INDICATE A GOOD AREA OF UPPER DIVERGENCE IN
ASSOCIATION WITH THE MAIN MID/UPPER LEVEL TROUGH MOVING OVER THE
AREA MAINLY AFTER MIDNIGHT TONIGHT.  SHOWALTER INDICES ARE SLIGHTLY
NEGATIVE...SO SOME MORE THUNDER WILL BE POSSIBLE...WITH THE BEST
CHANCE IN THE SOUTHEAST HALF OF THE FORECAST AREA NEARER THE SURFACE
FRONT.  THIS FORCING WILL EXIT SOUTHEAST ZONES SHORTLY AFTER SUNRISE
TOMORROW.  POPS FOR TONIGHT WILL BE INTERESTING GIVEN TWO EVENTS AND
CURRENT SEVERE WATCH.

CLOUDS SHOULD CLEAR OUT QUICKLY TOMORROW WITH TEMPERATURES BEING
MUCH MORE BEARABLE WITH HIGHS AROUND 80 IN MOST LOCATIONS.  HIGH
PRESSURE AT THE SURFACE AND ALOFT WILL DOMINATE THE REGION THROUGH
SATURDAY.  TEMPERATURES WILL GRADUALLY WARM UP INTO THE WEEKEND.
THE POSSIBILITY OF CONVECTION WILL RETURN TO THE AREA ON SUNDAY AS
LOW-LEVEL MOISTURE SURGES NORTHWARD ACROSS THE AREA.  THE NEXT FRONT
WILL MOVE ACROSS THE AREA ON TUESDAY.  SO LOOK FOR A GENERAL CHANCE
OF CONVECTION ON MONDAY...WITH A CHANCE OF MORE WIDESPREAD STORMS
WITH THE FRONT ON TUESDAY.  WEDNESDAY WILL LIKELY BE MOSTLY
SUNNY...DRIER AND COOLER.

AS FOR MOS...GENERALLY WENT WITH A CONSENSUS OF AVAILABLE GUIDANCE.

.PAH...NONE.

DRS

In the hours before

Special weather statement, Jun 5, 10:29 AM CST, 3 hours 31 minutes before
MOZ086-087-100-107>111-051700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1129 AM CDT WED JUN 5 2002

STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS TO 45 MPH...
AND POSSIBLY SMALL HAIL WILL MOVE THROUGH POPLAR BLUFF...
HENDRICKSON...QULIN...AND FISK BEFORE NOON.

IF YOU ARE IN THE PATH OF THESE STORMS TAKE SHELTER INDOORS UNTIL
THEY HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA
OUTLET FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

KH
Special weather statement, Jun 5, 11:46 AM CST, 2 hours 14 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-051900-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1246 PM CDT WED JUN 5 2002

A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF
45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA
THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE
FROM PETERSBURG INDIANA THROUGH HARRISBURG ILLINOIS AND PADUCAH TO
NEW MADRID. THE LINE WILL MOVE SLOWLY TO THE EAST AROUND 20 MPH
WHILE THE INDIVIDUAL STORMS TRAVEL NORTHEAST AT 30 MPH.

THE STRONGEST STORMS WILL MOVE SOUTH AND EAST OF THE WABASH AND OHIO
RIVERS AROUND 3 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN
THE LINES WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN THE
PATH OF THESE STORMS...TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED.
MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL
STATEMENTS AND POSSIBLE WARNINGS.

KH
Special weather statement, Jun 5, 1:02 PM CST, 58 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-052000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
202 PM CDT WED JUN 5 2002

A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF
45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA
THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE
FROM EVANSVILLE INDIANA THROUGH MARION KENTUCKY TO MAYFIELD.
THE LINE WILL MOVE SLOWLY TO THE EAST AROUND 20 MPH WHILE THE
INDIVIDUAL STORMS TRAVEL NORTHEAST AT 30 MPH.

THE STRONGEST STORMS WILL REACH PENNYRILE PARKWAY IN WEST KENTUCKY
BY 4PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE LINES
WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN THE PATH OF THESE
STORMS...TAKE SHELTER INDOORS UNTIL THEY HAVE PASSED. MONITOR NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS
AND POSSIBLE WARNINGS.
Local storm report, Jun 5, 1:55 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT WED JUN 05 2002

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0225 PM    EVANSVILLE                IN   WIND DAMAGE
06/05/02   VANDERBURGH                    POWER LINES DOWN ON THE
                                          NORTH SIDE OF EVANSVILLE.
                                          REPORTED BY EMA.
Special weather statement, Jun 5, 1:55 PM CST, 5 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-052100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT WED JUN 5 2002

A LINE OF STRONG THUNDERSTORMS WITH VERY HEAVY RAIN...GUSTY WINDS OF
45 TO 50 MPH...AND POSSIBLY SMALL HAIL WILL MOVE THROUGH THE AREA
THIS AFTERNOON. THE LEADING EDGE OF THE STORMS WAS ALONG A LINE
FROM OWENSBORO THROUGH MADISONVILLE TO MURRAY KENTUCKY. THE LINE WILL
MOVE SLOWLY TO THE EAST AROUND 20 MPH WHILE THE INDIVIDUAL STORMS
TRAVEL NORTHEAST AT 30 MPH.

THE STRONGEST STORMS WILL REACH HOPKINSVILLE...ELKTON...MADISONVILLE
AND GREENVILLE BEFORE 4 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL
BE IN THE LINES WAKE...BUT THEY WILL BE LESS INTENSE. IF YOU ARE IN
THE PATH OF THIS LINE OF STORMS...TAKE SHELTER INDOORS UNTIL THEY
HAVE PASSED. MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Webster

When
June 5, 2:00 PM CST
Where
Webster County, Poole
Measured
55 kt (63 mph)
Property damage
$10,000
Reported by
INSURANCE COMPANY
Coordinates
37.633, -87.650

The steeple was blown off a church, damaging the church's roof and the sidewalk below.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294499.